Alert archive / Indiana / Wind Advisories in 2026
Wind Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Mar 11, 2026, 12:06 AM EDT for 28 counties in Indiana. It took effect at Mar 11, 2026, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 12:06 AM EDT (04:06 UTC)
- In effect from
- Mar 11, 2026, 8:00 AM EDT
- Expired
- Mar 11, 2026, 5:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 28 counties
Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
734 WWUS73 KIND 110406 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 1206 AM EDT Wed Mar 11 2026 INZ039>042-045>049-051>057-060>065-067>072-111215- /O.NEW.KIND.WI.Y.0003.260311T1200Z-260311T2100Z/ Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion- Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Spencer, Shoals, Columbus, Muncie, Carmel, Terre Haute, Linton, Greencastle, Sullivan, Fishers, Franklin, Mooresville, Washington, Greenfield, Brazil, Greenwood, Martinsville, Greensburg, Bedford, New Castle, Indianapolis, Worthington, Shelburn, Anderson, Brownsburg, Nashville, Rushville, Farmersburg, Carlisle, Parker City, Union City, Bloomfield, Plainfield, Loogootee, Winchester, Gosport, Jasonville, Shelbyville, North Vernon, Seymour, Bloomington, Danville, Noblesville, Farmland, Mitchell, and Vincennes 1206 AM EDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts at 45 to 50 mph expected. * WHERE...Portions of central, east central, south central, southeast, southwest, and west central Indiana. * WHEN...From 8 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
4 follow-up statements
951 WWUS73 KIND 111032 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 632 AM EDT Wed Mar 11 2026 INZ039>042-045>049-051>057-060>065-067>072-111845- /O.CON.KIND.WI.Y.0003.260311T1200Z-260311T2100Z/ Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion- Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Spencer, Shoals, Columbus, Muncie, Carmel, Terre Haute, Linton, Greencastle, Sullivan, Fishers, Franklin, Mooresville, Washington, Greenfield, Brazil, Greenwood, Martinsville, Greensburg, Bedford, New Castle, Indianapolis, Worthington, Shelburn, Anderson, Brownsburg, Nashville, Rushville, Farmersburg, Carlisle, Parker City, Union City, Bloomfield, Plainfield, Loogootee, Winchester, Gosport, Jasonville, Shelbyville, North Vernon, Seymour, Bloomington, Danville, Noblesville, Farmland, Mitchell, and Vincennes 632 AM EDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of central, east central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ryan
184 WWUS73 KIND 111340 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 940 AM EDT Wed Mar 11 2026 INZ039>042-045>049-051>057-060>065-067>072-112100- /O.CON.KIND.WI.Y.0003.000000T0000Z-260311T2100Z/ Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion- Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Brazil, Indianapolis, Shelburn, Loogootee, Greencastle, Worthington, Brownsburg, Gosport, Shoals, Greenfield, Columbus, Carlisle, Bedford, North Vernon, Parker City, Greenwood, Bloomington, Anderson, Nashville, Sullivan, Franklin, Union City, Plainfield, Danville, Linton, Shelbyville, Mooresville, Fishers, Seymour, Greensburg, Rushville, Winchester, Vincennes, Noblesville, Farmersburg, New Castle, Terre Haute, Bloomfield, Spencer, Carmel, Mitchell, Washington, Farmland, Muncie, Jasonville, and Martinsville 940 AM EDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts of 45 to 50 mph expected. * WHERE...Portions of central, east central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JP
624 WWUS73 KIND 111847 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 247 PM EDT Wed Mar 11 2026 INZ039>042-045>049-051>057-060>065-067>072-112100- /O.CON.KIND.WI.Y.0003.000000T0000Z-260311T2100Z/ Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion- Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Brazil, Indianapolis, Shelburn, Loogootee, Greencastle, Worthington, Brownsburg, Gosport, Shoals, Greenfield, Columbus, Carlisle, Bedford, North Vernon, Parker City, Greenwood, Bloomington, Anderson, Nashville, Sullivan, Franklin, Union City, Plainfield, Danville, Linton, Shelbyville, Mooresville, Fishers, Seymour, Greensburg, Rushville, Winchester, Vincennes, Noblesville, Farmersburg, New Castle, Terre Haute, Bloomfield, Spencer, Carmel, Mitchell, Washington, Farmland, Muncie, Jasonville, and Martinsville 247 PM EDT Wed Mar 11 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds becoming northwest 15 to 25 mph with gusts around 45 are expected. * WHERE...Portions of central, east central, south central, southeast, southwest, and west central Indiana. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JP
275 WWUS73 KIND 112050 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 450 PM EDT Wed Mar 11 2026 INZ039>042-045>049-051>057-060>065-067>072-112200- /O.EXP.KIND.WI.Y.0003.000000T0000Z-260311T2100Z/ Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion- Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan- Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Greensburg, Anderson, New Castle, Noblesville, Linton, Farmland, Shelburn, Greenwood, Gosport, Bloomington, Mitchell, Winchester, Indianapolis, Martinsville, Mooresville, Spencer, Muncie, Plainfield, Shelbyville, Worthington, Greenfield, Carmel, Nashville, Danville, Loogootee, Carlisle, Fishers, Columbus, Franklin, Union City, Jasonville, Bedford, North Vernon, Washington, Greencastle, Vincennes, Sullivan, Shoals, Brownsburg, Seymour, Brazil, Rushville, Farmersburg, Parker City, Terre Haute, and Bloomfield 450 PM EDT Wed Mar 11 2026 ...WIND ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Stronger wind gusts have exited the central Indiana region to the east. $$ AGM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:19 PM EDT, 1 hour 47 minutes earlier. Its key messages:
- Widespread minor/moderate river flooding continues south of I-70
- Locally heavy rainfall is expected tonight into Wednesday, which will exacerbate or prolong ongoing flooding
- Scattered severe storms with all hazards are possible tonight and Wednesday
- Record warmth today but cooler temperatures expected Thursday
Area forecast discussion, Mar 10, 10:19 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1019 PM EDT Tue Mar 10 2026 .KEY MESSAGES... - Widespread minor/moderate river flooding continues south of I-70 - Locally heavy rainfall is expected tonight into Wednesday, which will exacerbate or prolong ongoing flooding - Scattered severe storms with all hazards are possible tonight and Wednesday - Record warmth today but cooler temperatures expected Thursday && .MESOSCALE UPDATE... Issued at 1019 PM EDT Tue Mar 10 2026 Surface analysis late this evening shows a warm front still draped across northern Illinois and northern Indiana. Central Indiana remained firmly embedded within the warm sector with southerly winds in place across the forecast area. Ongoing convection and the strong supercell over northern Indiana remains on a northeasterly path along the warm front, where shear is most favorable. Convective initiation has not occurred in our forecast area and points upstream that could reach us remain over far western IL and MO. HRRR suggests overnight that instability across Central Indiana will continue to weaken, as the convection to the north continues to stream eastward, remaining north of Central Indiana. Although this will lead to less favorable conditions for strong severe thunderstorms, a few isolated severe storms will still be possible. The main triggering mechanism should should be the push of the frontal boundary southeast along with a strong LLJ of 60-70 knts that is suggested to push across the forecast area late overnight through the morning rush hours. WoFS continues to keep our area echo/updraft free until at least 0430Z, with upstream echos still hours away over west central IL. HRRR suggests convection development over IL to finally push in to Central Indiana late tonight with the LLJ in the 4a-6a time frame, with showers and storms continuing through the morning rush hours and into the late morning. Severe storms will be possible late tonight with the main threats being damaging straight line winds and large hail. An isolated tornado cannot be ruled out, but as stated early, instability at that time will be much less than what we have been seeing with the convection near the front. Otherwise expect a cloudy and warm night within the warm sector. Temperatures will remain steady or fall only a little, remaining around 70 until rain onset. Lows around 12Z, when rain has fallen, should be in the mid 60s. && .SHORT TERM (This evening through Wednesday)... Issued at 300 PM EDT Tue Mar 10 2026 Through 6PM: Warm air advection has induced pressure rises over the eastern Ohio Valley, with a resulting status layer draped across the region. This has begun to erode some as a EML pushed eastward into southwest portions of Indiana. This should lead to broken sky cover progressing through a majority of the stratus deck throughout the afternoon. SW portions of the state are likely to mixout first and therefore may see slightly higher afternoon temperatures versus the rest of central Indiana. It's still not impossible to break the 74F daily maximum temperature, but we will need to clear out quickly in order to reach this before peak heating ends. The 12Z suite of high resolution models continues to show central Indiana capped in the otherwise buoyant warm sector keeping central Indiana rain free through 6PM. 6PM to 10PM Severe Threat: A deep wave will continue its push eastward, with a split jet streak currently across the mid and upper Mississippi Valleys. This split jet stream is leading to a modest surface low, with confluence zones creating an instability gradient over central Illinois and NW Indiana. This will be the main focus for initiation this afternoon as the remainder of the warm sector will remain too capped and cloudy for broad synoptic rising motion to be sufficient for initiation. The parameter spacing near this W/E boundary will be rather potent with steep mid level lapse rates and sufficient low level lapse rates with high levels of moisture. This will create a corridor of 150 J/kg of 3CAPE along with a very elongated and veered low level hodograph early this evening over N/NE IL and NW Indiana. All severe weather threats will be possible, with hail and strong tornadoes as the main threat. The current expectation is for these supercells to remain north of our CWA, but with still some boundary variance and the potential for right turning cells, we cannot rule out this threat for our far NW locations including Lafayette, Delphi and Kokomo. 12AM to 12PM (WED) Severe Threat: The primary threat for central Indiana will be tonight as the aforementioned low nears and greater moisture advection within a strengthening LLJ leads to widespread initiation of showers and thunderstorms. The afternoon and evening thunderstorms over IL and N IN will likely also induce deep cold pools as well, creating a tricky severe and flooding forecast for central Indiana. The emergence of the strong LLJ is still creating a wide area of destabilized air with 1500-2000 J/kg of CAPE. This along with effective shear of 40+kt will be plenty for clusters of thunderstorms capable of producing isolated large hail and damaging wind gusts. The tornado threat does not look as high as the 6PM-10PM threat, but the strong LLJ is still leading to a broad area of 150 m2/s2 of 0-1km helicity, of which could lead to isolated tornadoes throughout the night. Also of note will be the potential for a narrow corridor of 2-3" of rain along a stalled cold pool near and north of I-70 between 4AM and 10AM tomorrow. This could lead to areas of stream/street flooding along with isolated pockets of flash flooding throughout tomorrow morning. && .LONG TERM (Wednesday night through Tuesday)... Issued at 300 PM EDT Tue Mar 10 2026 The long term period will see a somewhat active pattern as a general upper troughing pattern will be overhead with multiple more amplified waves pass through. This will also lead to a variety of temperatures through the period and a few chances of precipitation. Behind the low pressure system tomorrow, cooler temperatures will briefly settle in for Wednesday night through Thursday. Surface high pressure will allow temperatures to trend warmer from the end of the week to Sunday as well as expected dry conditions aside from the far north being brushed with the potential for rain due to a short wave to the north. The short wave will likely bring gusty conditions Friday as well. The main event for the long term will be a surface low pressure system and associated strong cold front moving through central Indiana Sunday into Monday. WAA will likely allow for highs Sunday in the 60s but by Sunday night, temps should drop into the 20s and possibly teens followed by highs for the start of the new week in the 20s to 30s. The front will also bring a good chance of breezy conditions and precipitation for this timeframe mainly for the latter part of the day Sunday through Monday morning. For this being an event several days out, models are in good agreement for general timing but still unclear for exact location and strength of the low, thus details on impacts and precip amounts are unclear at this time. For p-type, there is good confidence that it will start out as rain and should have snow mix in overnight before likely ending as all snow which could impact Monday morning commute next week. Winter isn't quite over yet for our area. Beyond the long term, near normal to slightly below normal temps should stick around for at least the rest of next week. && .AVIATION (00Z TAF Issuance)... Issued at 746 PM EDT Tue Mar 10 2026 Impacts: - Occasional MVFR after 03Z, especially at KLAF...becoming widespread near central Indiana terminals by 15Z Wednesday - Showers/TSRA after 06Z tonight through 19Z Wednesday - Periodic S to SW wind gusts up to 20-25KT tonight - Cold fropa Wednesday morning will veer winds to NW by 22Z, with stronger gusts up to 27-33KT through late day Discussion: Relatively stable low levels over central Indiana should quell any convective storms through 06Z tonight. Expect scattered low-VFR ceilings to meanwhile develop...with occasional MVFR becoming more frequent from late evening through the overnight, especially near KLAF. Scattered -SHRA and embedded/isolated stronger TSRA are expected later tonight, with brief IFR and gusts to 30-40KT possible near these few cells. MVFR stratus to be the rule through most of the day Wednesday...and into Wednesday evening at KIND. Approaching/passing cold front Wednesday morning will maintain -SHRA over the region into at least midday hours. Winds veering amid the frontal zone from SW to NW Wednesday will contain higher gusts during the afternoon up to 27- 33KT. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Puma SHORT TERM...Updike LONG TERM...KF AVIATION...AGM
Hazardous weather outlook, Mar 10, 10:18 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1018 PM EDT Tue Mar 10 2026 INZ021-028>031-035>049-051>057-060>065-067>072-120230- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 1018 PM EDT Tue Mar 10 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Thunderstorms are expected tonight across Central Indiana. There is an ENHANCED RISK for severe weather across far northwest parts of Central Indiana including Attica, Lafayette and Delphi. Thunderstorms will expand into the area after midnight. Storms will be capable of producing damaging straight line winds, large hail, very heavy rain and isolated tornadoes. The primary timeframe for impacts across central Indiana will be 4 AM through dawn Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will continue on Wednesday with a few severe storms possible prior to 9 AM...and in the afternoon over the southeast half of central Indiana. Locally heavy rainfall will continue through late Wednesday, with ongoing flooding likely to be exacerbated or prolonged. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight into Wednesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind AGM
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 4:01 AM EDT | Special Weather Statement | IND | Warren | 29 min |
| Mar 11, 4:25 AM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 35 min |
| Mar 11, 7:23 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Parke, Putnam, Sullivan and 1 more | 52 min |
| Mar 11, 7:38 AM EDT | Special Weather Statement | IND | Boone, Montgomery | 52 min |
| Mar 11, 7:45 AM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Lawrence, Martin and 3 more | 45 min |
| Mar 11, 7:47 AM EDT | Areal Flood Advisory | IND | Boone, Clinton, Fountain, Howard, Montgomery, Parke and 4 more | 5 hr |
| Mar 11, 8:10 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Tipton | 35 min |
| Mar 11, 8:11 AM EDT | Severe Thunderstorm Warning | IND | Brown, Clay, Greene, Hendricks, Johnson, Marion and 4 more | 49 min |
| Mar 11, 8:26 AM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Jackson, Knox, Lawrence and 2 more | 49 min |
| Mar 11, 8:37 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Henry, Madison, Tipton | 23 min |
| Mar 11, 8:51 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Hancock, Henry, Johnson and 3 more | 54 min |
| Mar 11, 8:54 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph | 54 min |
| Mar 11, 9:56 AM EDT | Areal Flood Advisory | IND | Decatur, Jackson, Jennings | 3 hr |
| Mar 11, 1:47 PM EDT | Special Weather Statement | IND | Knox | 58 min |
| Mar 11, 1:50 PM EDT | Areal Flood Advisory | IND | Brown, Daviess, Greene, Knox, Martin, Monroe and 1 more | 5 hr |
| Mar 11, 2:33 PM EDT | Special Weather Statement | IND | Bartholomew, Brown | 42 min |
| Mar 11, 2:54 PM EDT | Areal Flood Warning | IND | Brown, Daviess, Greene, Knox, Monroe, Sullivan | 4 hr |
| Mar 11, 3:03 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 27 min |
| Mar 11, 3:26 PM EDT | Special Weather Statement | IND | Decatur | 19 min |
| Mar 11, 3:28 PM EDT | Areal Flood Advisory | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.